Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 75, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 26, 2009, 2:39 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2009, 2:39 AM PST (10:39 UTC)
- Expired
- Dec 26, 2009, 2:05 PM PST
- In force
- 11 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
596 WHUS76 KEKA 261039 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 239 AM PST SAT DEC 26 2009 PZZ470-261845- /O.CAN.KEKA.SW.Y.0071.000000T0000Z-091228T2200Z/ /O.NEW.KEKA.SC.Y.0075.091226T1039Z-091228T2200Z/ /O.CAN.KEKA.SI.Y.0075.091226T2100Z-091227T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 239 AM PST SAT DEC 26 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM PST MONDAY... A WESTERLY SWELL WILL BUILD TODAY AND CONTINUE TO AFFECT THE WATERS THROUGH THE WEEKEND. THE SWELL WILL PEAK BETWEEN 14 AND 16 FEET SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. IN ADDITION...SOUTHEAST WINDS WILL RAMP UP TODAY AND REACH 30 KNOTS BY LATE AFTERNOON...STRONGEST AROUND CAPE MENDOCINO. A FEW HIGHER GUSTS TO 35 KT ARE POSSIBLE AROUND CAPE MENDOCINO EARLY TONIGHT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-261845- /O.CAN.KEKA.SW.Y.0071.000000T0000Z-091228T2200Z/ /O.NEW.KEKA.SC.Y.0075.091226T1039Z-091228T2200Z/ /O.CAN.KEKA.SI.Y.0075.091226T1800Z-091227T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 239 AM PST SAT DEC 26 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST MONDAY. A WESTERLY SWELL WILL CONTINUE TO BUILD TODAY AND AFFECT THE WATERS THROUGH MONDAY. THE SWELL WILL PEAK BETWEEN 14 AND 16 FEET LATE SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. IN ADDITION...SOUTHEAST WINDS WILL RAMP UP TODAY AND REACH 20 TO 30 KT IN THE AFTERNOON...STRONGEST AROUND CAPE MENDOCINO. A FEW HIGHER GUSTS TO AROUND 35 KT ARE POSSIBLE AROUND CAPE MENDOCINO THIS EVENING. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-261845- /O.CON.KEKA.SW.Y.0071.000000T0000Z-091228T2200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 239 AM PST SAT DEC 26 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PST MONDAY... A WESTERLY SWELL WILL CONTINUE TO BUILD TODAY AND AFFECT THE WATERS THROUGH MONDAY. THE SWELL WILL PEAK BETWEEN 14 AND 16 FEET SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. MARINERS ARE URGED TO USE EXTRA CAUTION...ESPECIALLY AROUND HARBOR ENTRANCES... WHERE BREAKERS MAY REACH 18 T0 20 FEET. IN ADDITION...SOUTHEAST WINDS WILL RAMP UP LATE TODAY AND REACH 30 KT AROUND CAPE MENDOCINO. HIGHER GUSTS TO AROUND 35 KT ARE POSSIBLE EARLY TONIGHT. INEXPERIENCED MARINERS AND BOATERS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
211 WHUS76 KEKA 261644 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 844 AM PST SAT DEC 26 2009 PZZ470-475-270045- /O.CON.KEKA.SC.Y.0075.000000T0000Z-091228T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 844 AM PST SAT DEC 26 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST MONDAY. IN ADDITION...SOUTHEAST WINDS WILL RAMP UP TODAY AND REACH 30 KNOTS BY LATE AFTERNOON...STRONGEST AROUND CAPE MENDOCINO. A FEW HIGHER GUSTS TO 35 KT ARE POSSIBLE AROUND CAPE MENDOCINO EARLY TONIGHT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-270045- /O.CON.KEKA.SW.Y.0071.000000T0000Z-091228T2200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 844 AM PST SAT DEC 26 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PST MONDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PST MONDAY. IN ADDITION...SOUTHEAST WINDS WILL RAMP UP LATE TODAY AND REACH 30 KT AROUND CAPE MENDOCINO. HIGHER GUSTS TO AROUND 35 KT ARE POSSIBLE EARLY TONIGHT. INEXPERIENCED MARINERS AND BOATERS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
586 WHUS76 KEKA 262205 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 205 PM PST SAT DEC 26 2009 PZZ470-271230- /O.CAN.KEKA.SC.Y.0075.000000T0000Z-091228T2200Z/ /O.EXA.KEKA.SW.Y.0071.000000T0000Z-091228T2200Z/ /O.NEW.KEKA.SI.Y.0076.091226T2205Z-091227T2100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 205 PM PST SAT DEC 26 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM PST MONDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 1 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 1 PM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ475-271230- /O.CAN.KEKA.SC.Y.0075.000000T0000Z-091228T2200Z/ /O.EXA.KEKA.SW.Y.0071.000000T0000Z-091228T2200Z/ /O.NEW.KEKA.SI.Y.0076.091226T2205Z-091227T0900Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 205 PM PST SAT DEC 26 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM PST MONDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 1 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 1 AM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 2 PM PST MONDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ450-455-271230- /O.CON.KEKA.SW.Y.0071.000000T0000Z-091228T2200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 205 PM PST SAT DEC 26 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PST MONDAY... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 25, 2:31 PM PST, 12 hours 8 minutes earlier.
Area forecast discussion, Dec 25, 2:31 PM PST, 12 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 231 PM PST FRI DEC 25 2009 .SYNOPSIS...HIGH PRESSURE THAT HAS BEEN OVERHEAD FOR SEVERAL DAYS WILL GET PUSHED OFF TO THE EAST OVERNIGHT AS A WEAKENING STORM SYSTEM APPROACHES THE COAST ON SATURDAY. LIGHT RAIN SHOWERS CAN BE EXPECTED FOR MOST OF THE WEEKEND...BUT A WASHOUT IS NOT ANTICIPATED. && .DISCUSSION...FCST CHALLENGES EARLY ON CENTER AROUND STRATUS LURKING JUST OFFSHORE THEN TURN TO PRECIP CHANCES OVER THE WEEKEND. SEVERAL PIECES OF STRATUS HAVE BROKEN OFF OF THE MAIN BAND AND ARE CURRENTLY NEAR KCEC...BUT THIS SHOULD BE SHORT LIVED AS THE WINDS WILL REMAIN OUT OF THE SOUTH AROUND 10 KTS. EARLIER THINKING HAD WINDS SHIFTING ONSHORE BRINGING THE STRATUS TO THE COAST...BUT CURRENT OBS AND OUR LOCAL WRF MODEL SHOW WINDS CONTINUING OUT OF THE SOUTH KEEPING THE BULK OF THE STRATUS BEYOND 10 NM FROM SHORE. A HIGH AMPLITUDE RIDGE CENTERED ALONG THE WEST COAST WILL BE PINCHED OFF OVER BRITISH COLUMBIA TONIGHT AS A TROUGH DROPS INTO THE EASTERN PACIFIC ALONG 135W. MODELS HAVE STRUGGLED WITH WHAT EXACTLY HAPPENS TO THIS TROUGH AS IT ENCOUNTERS THE STUBBORN RIDGE. THE ENERGY FROM THIS TROUGH SPLITS WITH ALL MODELS SHOWING MOST OF THE ENERGY DIVING TOWARD BAJA CALIFORNIA BY SUN NIGHT. ITS WHAT HAPPENS (OR DOESNT) WITH THE NORTHERN PIECE OF ENERGY THAT WILL INFLUENCE OUR WX. THE GFS/CANADIAN MODELS TAKE A WEAKENING CLOSED LOW AND LIFT IT NORTH OFF THE COAST WHILE THE ECMWF PUSH THE LOW ACROSS NORCAL. THE CONSENSUS FROM THE CNRFC WAS TO GO WITH A WEAKER AND FURTHER NORTH SOLUTION. OVERALL...THIS THINKING LINES UP WELL WITH OUR GOING FCST...AND GRIDS WERE ONLY TWEAKED TO TRY AND REFINE THE ONSET OF PRECIP SAT AFTERNOON. SCATTERED SHOWERS WILL REMAIN IN THE FCST FOR SUN...BUT CONFIDENCE IS STILL NOT VERY HIGH DURING THIS TIME. PRECIP AMOUNTS WILL GENERALLY REMAIN UNDER 0.50 INCH WITH ANY ACCUMULATING SNOW AOA 4000 FT. RIDGING IS EXPECTED TO POP UP BEHIND THE DEPARTING TROUGH MON/TUE. MODELS HAVE VARIED CONSIDERABLY BEYOND THIS TIME FRAME SHOWING MOIST ZONAL FLOW ONE DAY...TO RIDGING HOLDING MOST OF THE WEEK WITH TODAYS RUNS. IN THE ABSENCE OF A CLEARER PICTURE...I DO NOT FEEL COMFORTABLE REMOVING OR TWEAKING THE NEAR CLIMO POPS WE ARE CURRENTLY CARRYING FOR ALL OF NEXT WEEK. JCA && .MARINE...SE WINDS WILL INCREASE ON SATURDAY AS A LOW PRES SYSTEM APPROACHES THE REGION. GFS...NAM12 AND ECMWF WERE IN GOOD AGREEMENT ON BRINGING A VERTICALLY STACKED LOW TOWARDS 130W BY 10PM SAT NIGHT. HOWEVER...CONSIDERABLE UNCERTAINTY CONTINUES ON HOW CLOSE THE LOW WILL GET TO THE COAST AND HOW FAST IT WILL EJECT AND NO LONGER BE AN INFLUENCE. GFS AND NAM HAVE IT MOVING DUE NORTH ALONG 130W ON SUN...WHILE THE 12Z ECMWF DRIVES IT RIGHT TOWARDS THE NORTH COAST. CONSIDERING THE MODEL DIFFERENCES AND RUN TO RUN VARIABILITY...TOOK A BLENDED AVERAGE. IT APPEARS THE MAIN THRUST OF 20-30 KT WINDS WILL BE LATE SATURDAY AFTERNOON INTO SAT NIGHT AS A WEAKENING FRONTAL ZONE APPROACHES THE COAST. VISIBLE SATELLITE IMAGERY MATCHED UP BEST WITH THE GFS ON THE LOCATION OF THE ELONGATING FRONTAL ZONE NEARING 130W SOUTH OF 40N AS OF 22Z. THUS...WE HAVE HOISTED AN ADVISORY FOR WINDS STARTING AS EARLY AS 10AM SAT IN THE SRN OUTER WATERS...AND CONTINUING THIS ADVISORY TO AS LATE AS 10 AM SUN IN THE NRN OUTER WATERS. A FEW GUSTS TO 35 KT SEEM POSSIBLE SAT NIGHT BUT WIDESPREAD AND FREQ GUSTS TO 35 KT ARE UNLIKELY. NEXT ISSUE ISSUE IS THE MODERATE LONG PERIOD WESTERLY SWELL EXPECTED TO BUILD OVER THE WEEKEND. APPEARS THE ENP AND SWAN WERE TOO HIGH ON THE SWELL HEIGHTS...BASED ON OBSERVATIONS FROM OFFSHORE BUOY #6. WAVE PERIODS LOOK ON TARGET...AND PROBABLY 1-2SEC TOO LOW. SCALED HEIGHTS DOWNWARD BY 2-3 FEET PER OBSERVATIONS AND THE LATEST RUN OF THE REG-ENP AND SWAN-MOD. WITH THE LONG SWELL PERIODS...WE ARE LOOKING AT POTENTIAL BREAKERS OF 18-20 FT EVEN WITH SWELL OF 15 FEET AT 17 SECONDS. THESE HEIGHTS ARE STILL UNDER THE MINIMUM BREAKER HEIGHTS NEEDED FOR A HIGH SURF ADVISORY. DJB && .AVIATION...AFTERNOON HAZE WILL OCCASIONALLY DROP VIS TO MVFR ALONG THE COAST ESPECIALLY AT KACV. FRAGMENTS OF COASTAL STRATUS CIGS WILL REMAIN A THREAT THROUGH EVENING WITH KCEC HAVING ALREADY BRIEFLY DROPPED TO BKN006. OFFSHORE LIGHT SE WIND STILL DOMINANT...HOWEVER KACV DEVELOPED A LIGHT WNW WIND TODAY. THE WEAK SEABREEZE MAY ADVECT JUST ENOUGH MOISTURE ONTO THE COAST TO ENHANCE MORE SHALLOW FOG DEVELOPMENT. AREAS FURTHER INLAND WILL REMAIN VFR EXPECT FOR THE REDEVELOPMENT OF LOCALIZED VALLEY FOG...MAINLY LATE TONIGHT. TA && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY ALL WATERS. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 25, 3:44 AM PST, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 344 AM PST FRI DEC 25 2009 CAZ001>004-076-261145- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 344 AM PST FRI DEC 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SERIES OF STORM SYSTEMS WILL BRING RAIN AND HIGHER ELEVATION SNOW TO THE REGION SATURDAY INTO THURSDAY. A LONG PERIOD SWELL WILL MOVE INTO OUR WATERS SATURDAY WITH 18 TO 19 FOOT BREAKERS EXPECTED SATURDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 2:05 PM PST | Small Craft Advisory for Winds | EKA | 26 hr |
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.